Alert archive / Michigan / Small Craft Advisories in 2018

Small Craft Advisory 85, NWS Gaylord, MI

December 16, 2018

NWS Gaylord, MI issued this small craft advisory at Dec 16, 2018, 3:45 AM EST. It took effect at Dec 16, 2018, 8:00 PM EST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2018, 3:45 AM EST (08:45 UTC)
In effect from
Dec 16, 2018, 8:00 PM EST
Expired
Dec 18, 2018, 1:00 AM EST
In force
29 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

478 
WHUS73 KAPX 160845
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
345 AM EST Sun Dec 16 2018

LHZ345>348-LMZ323-341-342-344>346-LSZ321-322-161645-
/O.NEW.KAPX.SC.Y.0085.181217T0100Z-181217T2300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
345 AM EST Sun Dec 16 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
EST MONDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 8 PM this evening to 6 PM EST
Monday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PB
7 follow-up statements
035 
WHUS73 KAPX 162045
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
345 PM EST Sun Dec 16 2018

LHZ347-348-170445-
/O.UPG.KAPX.SC.Y.0085.181217T0100Z-181217T2300Z/
/O.NEW.KAPX.GL.W.0023.181217T0100Z-181218T0600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
345 PM EST Sun Dec 16 2018

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EST
TUESDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 8 PM this evening to 1 AM EST
Tuesday. THE Small Craft Advisory IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ321-170445-
/O.UPG.KAPX.SC.Y.0085.181217T0100Z-181217T2300Z/
/O.NEW.KAPX.GL.W.0023.181217T0100Z-181217T2300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
345 PM EST Sun Dec 16 2018

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EST
MONDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 8 PM this evening to 6 PM EST
Monday. THE Small Craft Advisory IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ349-170445-
/O.EXA.KAPX.SC.Y.0085.181217T0100Z-181217T2300Z/
Sturgeon Pt to Alabaster MI-
345 PM EST Sun Dec 16 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
EST MONDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 8 PM this evening to 6 PM EST
Monday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-LMZ323-341-342-344>346-170445-
/O.CON.KAPX.SC.Y.0085.181217T0100Z-181217T2300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
345 PM EST Sun Dec 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 PM EST MONDAY...

A Small Craft Advisory remains in effect from 8 PM this evening
to 6 PM EST Monday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ346-LSZ322-170445-
/O.CON.KAPX.SC.Y.0085.181217T0100Z-181217T2300Z/
St Ignace to False Detour Channel-
St. Marys River Point Iroquois to E. Potagannissing Bay-
345 PM EST Sun Dec 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 PM EST MONDAY...

A Small Craft Advisory remains in effect from 8 PM this evening
to 6 PM EST Monday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
257 
WHUS73 KAPX 170327
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1027 PM EST Sun Dec 16 2018

LSZ321-171130-
/O.CON.KAPX.GL.W.0023.000000T0000Z-181217T2300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
1027 PM EST Sun Dec 16 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

A Gale Warning remains in effect until 6 PM EST Monday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ347-348-171130-
/O.CON.KAPX.GL.W.0023.000000T0000Z-181218T0600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1027 PM EST Sun Dec 16 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

A Gale Warning remains in effect until 1 AM EST Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-LMZ323-341-342-344>346-171130-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-181217T2300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1027 PM EST Sun Dec 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

A Small Craft Advisory remains in effect until 6 PM EST Monday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ346-349-LSZ322-171130-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-181217T2300Z/
St Ignace to False Detour Channel-Sturgeon Pt to Alabaster MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1027 PM EST Sun Dec 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

A Small Craft Advisory remains in effect until 6 PM EST Monday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
743 
WHUS73 KAPX 170853
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
353 AM EST Mon Dec 17 2018

LSZ321-171700-
/O.CON.KAPX.GL.W.0023.000000T0000Z-181217T2300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
353 AM EST Mon Dec 17 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A Gale Warning remains in effect until 6 PM EST this evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ347-348-171700-
/O.CON.KAPX.GL.W.0023.000000T0000Z-181218T0600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
353 AM EST Mon Dec 17 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

A Gale Warning remains in effect until 1 AM EST Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-LMZ323-341-342-344>346-171700-
/O.EXT.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
353 AM EST Mon Dec 17 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 1 AM EST Tuesday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ346-349-LSZ322-171700-
/O.EXT.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/
St Ignace to False Detour Channel-Sturgeon Pt to Alabaster MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
353 AM EST Mon Dec 17 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 1 AM EST Tuesday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
742 
WHUS73 KAPX 171534
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1034 AM EST Mon Dec 17 2018

LSZ321-172300-
/O.CON.KAPX.GL.W.0023.000000T0000Z-181217T2300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
1034 AM EST Mon Dec 17 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A Gale Warning remains in effect until 6 PM EST this evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ347-348-172345-
/O.CON.KAPX.GL.W.0023.000000T0000Z-181218T0600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1034 AM EST Mon Dec 17 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

A Gale Warning remains in effect until 1 AM EST Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-LMZ323-341-342-344>346-172345-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1034 AM EST Mon Dec 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

A Small Craft Advisory remains in effect until 1 AM EST Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ346-349-LSZ322-172345-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/
St Ignace to False Detour Channel-Sturgeon Pt to Alabaster MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1034 AM EST Mon Dec 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

A Small Craft Advisory remains in effect until 1 AM EST Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
386 
WHUS73 KAPX 171630
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1130 AM EST Mon Dec 17 2018

LSZ321-180030-
/O.CAN.KAPX.GL.W.0023.000000T0000Z-181217T2300Z/
/O.EXA.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
1130 AM EST Mon Dec 17 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 1 AM EST Tuesday. The Gale
Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347-348-180030-
/O.CON.KAPX.GL.W.0023.000000T0000Z-181218T0600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1130 AM EST Mon Dec 17 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

A Gale Warning remains in effect until 1 AM EST Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-LMZ323-341-342-344>346-180030-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1130 AM EST Mon Dec 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

A Small Craft Advisory remains in effect until 1 AM EST Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ346-349-LSZ322-180030-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/
St Ignace to False Detour Channel-Sturgeon Pt to Alabaster MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1130 AM EST Mon Dec 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

A Small Craft Advisory remains in effect until 1 AM EST Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
086 
WHUS73 KAPX 172130
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
430 PM EST Mon Dec 17 2018

LHZ347-348-180530-
/O.CAN.KAPX.GL.W.0023.000000T0000Z-181218T0600Z/
/O.EXA.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
430 PM EST Mon Dec 17 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 1 AM EST Tuesday. The Gale
Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-LMZ323-341-342-344>346-LSZ322-172230-
/O.CAN.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
430 PM EST Mon Dec 17 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

LHZ346-349-LSZ321-180530-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/
St Ignace to False Detour Channel-Sturgeon Pt to Alabaster MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
430 PM EST Mon Dec 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

A Small Craft Advisory remains in effect until 1 AM EST Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
671 
WHUS73 KAPX 180326
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1026 PM EST Mon Dec 17 2018

LHZ346>349-LSZ321-180600-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
1026 PM EST Mon Dec 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

A Small Craft Advisory remains in effect until 1 AM EST Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 3:44 AM EST, 1 minute earlier.

Area forecast discussion, Dec 16, 3:44 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service Gaylord MI
344 AM EST Sun Dec 16 2018

.NEAR TERM...(Today through Tonight)
Issued at 310 AM EST Sun Dec 16 2018

High Impact Weather Potential...High impact weather not expected.
However, patchy dense and/or freezing fog is anticipated this
morning, and local slick spots expected for Monday morning
commute due to light snow.

Pattern Synopsis/Forecast...The large upper-level system still
sprawled across the eastern U.S. continues to spill high clouds
across parts of lower Michigan. Away from these clouds, light
winds and clear skies persist.

Otherwise, the main weather feature of note during the period is a
cold front approaching from the upper Midwest. This front will
sweep through the forecast area tonight, with colder air spilling
in behind it. Another day of above normal temperatures is
anticipated ahead of the front, but temperatures will return to
more normal levels in its wake.

Primary Forecast Concerns...The mostly clear skies across much of
the region have provided good radiational cooling conditions
through the night, resulting in the formation of patchy dense
and/or freezing fog. Fog coverage is too spotty at this point to
issue an advisory, but locally reduced visibilities and scattered
slick spots are a good bet through mid-morning.

The approaching weather system/front is moisture starved and
should produce little more than mid-high level clouds as it moves
through. However, a decent shot of cold air behind the front will
provide a period of Lake Effect Snow potential across favored
northwest wind flow areas. The window for appreciable LES is
short, mainly between midnight and daybreak on Monday. After that,
drier air should reduce the threat. Any snow accumulation should
be under an inch in most areas, but its timing may produce slick
spots for the Monday morning commute.

&&

.SHORT TERM...(Monday through Tuesday)
Issued at 310 AM EST Sun Dec 16 2018

High Impact Weather Potential: None

Primary Forecast Concerns/Challenges: Precip timing and extent of
snow accumulations (if any at all).

Monday may see some lingering light lake effect snow possible behind
a departing cold front associated with a low pressure system over
Hudson Bay with northwesterly winds filtering in colder air. 850mb
temperatures approach -10C, although available moisture seems to be
lacking. Deeper moisture and best synoptic forcing will be
north of our forecast area...expect only light lake effect
snow/flurries with little to no accumulations. Higher accumulations
would be eastern upper towards better moisture and forcing.
Available moisture and inversion heights decrease throughout the day
Monday...diminishing snow chances and ending by the late afternoon
hours. High pressure and dry air once again build into the forecast
area Monday evening behind said frontal boundary, producing
precipitation free weather through Tuesday. High temperatures will
only reach into the upper 20s to low 30s behind said cold front
Monday. Northwest winds will become gusty Monday, with inland areas
around 20 to 25 mph and coastal areas gusting higher...between 25
and 35mph.

&&

.LONG TERM...(Tuesday night through Saturday)
Issued at 310 AM EST Sun Dec 16 2018

High pressure and dry air continue to dominate northern Michigan's
weather through early Wednesday...until the pattern becomes active
once again and the next system arrives...returning chances of
rain/snow to the area. Could see some sloppy travel
conditions...especially during the nighttime and early morning hours
when surface temperatures drop below freezing and precipitation
changes over to all snow. Daytime temperatures will moderate to the
upper 30s Wednesday ahead of aforementioned system and then drop
to the upper 20s to low 30s by the weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1145 PM EST Sat Dec 15 2018

As anticipated, patchy-areas of fog/freezing fog have developed
across northern lower Michigan leading to periodic MVFR-IFR
conditions. Fog/freezing fog may tend to diminish as we go through
the night, remaining the most persistent at PLN and APN.

Otherwise, active weather is through the Ohio Valley with an axis
of high cloud cover pivoting up into northern lower Michigan. That
will also persist through the night given most areas a sct-bkn
high cloud layer.

Any lingering stratus/fog will dissipate quickly on Sunday with
solid VFR conditions anticipated. Cold front drops down through
the region Sunday night and will bring a return of MVFR CIGS and a
period of lake effect snow showers Sunday night going into Monday.
Gusty northwest winds also anticipated.

&&

.MARINE...
Issued at 310 AM EST Sun Dec 16 2018

Modest southerly winds will prevail for much of the day across the
nearshore waters of eastern Upper and northern Lower Michigan. A
cold front will sweep across the region tonight, with winds
becoming gusty out of the northwest in its wake. Expect Small
Craft Advisory criteria winds and waves to develop over most of
the area for much of tonight and Monday, and will post an advisory
with this morning's forecast issuance. Lake effect snow showers
are also likely beginning tonight as colder air filters in behind
the front.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 8 PM this evening to 6 PM EST Monday
     for LHZ345>348.
LM...SMALL CRAFT ADVISORY from 8 PM this evening to 6 PM EST Monday
     for LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY from 8 PM this evening to 6 PM EST Monday
     for LSZ321-322.
&&

NEAR TERM...PB
SHORT TERM...TL
LONG TERM...TL
AVIATION...BA
MARINE...PB
Hazardous weather outlook, Dec 15, 3:48 PM EST, 11 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
348 PM EST Sat Dec 15 2018

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-162100-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
348 PM EST Sat Dec 15 2018

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Tonight.

Areas of freezing fog are possible across portions of northern
Michigan later this evening through the overnight. The combination
of this fog and cold temperatures may result in the formation of
black ice on some roadways.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Lingering areas of freezing fog will dissipate Sunday morning
with the threat of slippery roads diminishing within a few hours
after daybreak.

Marginal gale force wind gusts will be possible on Whitefish Bay
late Sunday evening through daybreak Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 5:39 AM ESTFreezing Fog AdvisoryAPXAlcona, Alpena, Arenac, Cheboygan, Crawford, Gladwin and 11 more5 hr
Dec 16, 3:45 PM ESTGale WarningAPX25 hr

Nearby

Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.